Journal Article

Linezolid-Associated Toxic Optic Neuropathy: A Report of 2 Cases

Elsie Lee, Susanne Burger, Christine Melton, Michael Mullen, Floyd Warren and Robert Press

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 37, issue 10, pages 1389-1391
Published in print November 2003 | ISSN: 1058-4838
Published online November 2003 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/379012
Linezolid-Associated Toxic Optic Neuropathy: A Report of 2 Cases

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

We describe 2 cases in which the prolonged use of linezolid to treat complicated methicillin-resistant Staphylococcus aureus infections was followed by acutely developed blurred vision and progressive loss of vision and color perception during the ensuing few weeks. Both patients received a diagnosis of toxic optic neuropathy, and linezolid therapy was stopped. The patients experienced an initial rapid partial improvement and a subsequent gradual, almost complete, recovery over many months.

Journal Article.  1875 words. 

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.